MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number TRULIANT TIB IMP PSC INSERT SZ 4, 10MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Wound Infection (2447); Swelling/ Edema (4577); Medical device site infection (4845)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer concomitants: a178176 02-020-11-0240 - truliant ps cem fem ps cem left sz 4.A171854 02-022-45-4040 - truliant tib fit tray cem sz 4f / 4t.A274407 200-07-35 - advanced patella 35mm 3 peg implant.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via exactech truliant knee clinical study, that a male patient, initial left knee implanted on (b)(6) 2023, underwent a poly revision procedure on (b)(6) 2023, due to a wound infection.Date of onset, (b)(6) 2023.The study indicated the patient was seen at a scheduled clinic appointment and was prescribed an oral antibiotic for mild prepatellar bursitis.The follow-up clinic visit on (b)(6) 2023, showed improvement in symptoms.On (b)(6) 2023, the patient stated they developed left knee edema, pain, and redness, and on (b)(6), 2023, they presented to the er for worsened symptoms.They were admitted to the hospital, and 3.375 g iv q8h was ordered.Wbc (b)(6) 2023 high @3:18 am 24.42 and @6:57 am 18.63.Ct with iv contrast reported large peripheral subcutaneous fluid collection anterior aspect of left knee suspicious for abscess.Small to moderate knee joint effusion with synovitis suspicious for septic arthritis.Knee joint aspiration recommended.Left knee surgery for drainage with exchange of poly liner ltka performed on (b)(6) 2023, for pyogenic arthritis of left knee joint, due to unspecified organism.Per pi exchange is soc for tka infection and upon careful inspection the appearance of the removed poly liner looked "normal".The patient had a post-poly liner exchange surgery clinic visit on (b)(6) 2023.Patient still on oral antibiotics, pain moderate 8/10 rating, severe left groin pain and struggles to walk with a walker.Minimal medial and lateral joint line and patellofemoral tenderness.Incisions healed well.Left hip x-rays showed severe arthritis with old pelvic fracture.Referred to larger facility like mayo clinic for left hip pain in need of tha evaluation.Pi clinic follow-up scheduled for 1 month after course of antibiotics completed.Outcome indicates continuing.No device return anticipated due to this being a clinical study no further information.
 
Additional Manufacturer Narrative
On (b)(6) 2023: subject had wound incision and drainage with explant of ltka and implantation of antibiotic spacer.Outcome: resolved.Resolution date: on (b)(6) 2023.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, d4, h4, h6.Mdr section codes updated/corrected: b, c, d, e, g.The reason for the reported revision due to infection cannot be conclusively determined; however, it may be related to an underlying patient condition and/or surgical procedure.Additionally, infection is a known surgical risk, as outlined in the ifu.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 4, 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17031274
Report Number1038671-2023-01179
Device Sequence Number6459982
Product Code JWH
UDI-Device Identifier10885862305275
UDI-Public10885862305275
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP PSC INSERT SZ 4, 10MM
Device Catalogue Number02-022-44-4010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer01/11/2024
06/26/2025
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date02/06/2024
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite